Alert archive / Nevada / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind chill advisory at Jan 1, 2016, 9:15 AM PST for Eureka County, Lander County, White Pine County, Nevada. It was in force for 105 min.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2016, 9:15 AM PST (17:15 UTC)
- Expired
- Jan 1, 2016, 11:00 AM PST
- In force
- 105 min
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS45 KLKN 011715 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 915 AM PST FRI JAN 1 2016 NVZ035-011900- /O.EXP.KLKN.WC.W.0001.000000T0000Z-160101T1700Z/ /O.NEW.KLKN.WC.Y.0002.160101T1715Z-160101T1900Z/ /O.CON.KLKN.WC.Y.0001.160102T0800Z-160102T1700Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK 915 AM PST FRI JAN 1 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. * WIND CHILL VALUES...THIS MORNING...20 TO 30 DEGREES BELOW ZERO. SATURDAY MORNING...20 TO 30 DEGREES BELOW ZERO. * TIMING...COLD WIND CHILLS WILL CONTINUE THROUGH 11 AM THIS MORNING. COLDEST WIND CHILLS RETURNING TONIGHT WILL BE BETWEEN 3 AM AND 8 AM SATURDAY MORNING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...DIRECT EXPOSURE TO TEMPERATURES THIS COLD FOR EVEN A SHORT TIME CAN EASILY LEAD TO FROSTBITE OR HYPOTHERMIA. DRESS APPROPRIATELY IN LAYERS OR STAY INDOORS. TAKE EXTRA CARE TO PROTECT PETS. REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NVZ037-011900- /O.EXP.KLKN.WC.W.0001.000000T0000Z-160101T1700Z/ /O.NEW.KLKN.WC.Y.0002.160101T1715Z-160101T1900Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 915 AM PST FRI JAN 1 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO...MAINLY IN SOUTHERN EUREKA COUNTY. * TIMING...COLD WIND CHILLS WILL CONTINUE THROUGH 11 AM. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...DIRECT EXPOSURE TO TEMPERATURES THIS COLD FOR EVEN A SHORT TIME CAN EASILY LEAD TO FROSTBITE OR HYPOTHERMIA. DRESS APPROPRIATELY IN LAYERS OR STAY INDOORS. TAKE EXTRA CARE TO PROTECT PETS. REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LW
1 follow-up statement
714 WWUS45 KLKN 011902 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1102 AM PST FRI JAN 1 2016 NVZ035-020000- /O.EXP.KLKN.WC.Y.0002.000000T0000Z-160101T1900Z/ /O.CON.KLKN.WC.Y.0001.160102T0800Z-160102T1700Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1102 AM PST FRI JAN 1 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... * WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...DIRECT EXPOSURE TO TEMPERATURES THIS COLD FOR EVEN A SHORT TIME CAN EASILY LEAD TO FROSTBITE OR HYPOTHERMIA. DRESS APPROPRIATELY IN LAYERS OR STAY INDOORS. TAKE EXTRA CARE TO PROTECT PETS. REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NVZ037-012015- /O.EXP.KLKN.WC.Y.0002.000000T0000Z-160101T1900Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 1102 AM PST FRI JAN 1 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT $$ LW
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 3:11 AM PST, 6 hours 4 minutes earlier.
Area forecast discussion, Jan 1, 3:11 AM PST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 311 AM PST FRI JAN 1 2016 .SYNOPSIS...BITTERLY FRIGID COLD WILL CONTINUE ACROSS NORTHERN NEVADA TODAY...AND ANOTHER CHILLY TIME WILL BE HAD BY MANY TONIGHT AND SATURDAY MORNING. TEMPERATURES WILL SLOWLY WARM TO AT...OR SLIGHTLY BELOW NORMAL...BY MONDAY AND TUESDAY...BUT CHANCES FOR SHOWERS WILL ALSO INCREASE. && .SHORT TERM...TODAY THROUGH SUNDAY. IT IS EXTREMELY COLD OUT THERE THIS MORNING IN MANY PLACES ACROSS NORTHERN AND CENTRAL NEVADA. SUSTAINED WINDS SPEEDS AT OR JUST ABOVE 10 MPH NECESSITATED UPGRADING TO A WIND CHILL WARNING FOR WHITE PINE COUNTY...AND THIS WAS ALSO ISSUED FOR SOUTHERN LANDER/EUREKA COUNTIES. THE WIND CHILLS THERE WERE BETWEEN 35 TO 40 BELOW ZERO AT 2 AM THIS MORNING. THERE IS SOME PATCHY FREEZING FOG IN THE FORECAST AREA...BUT IT IS DIFFICULT TO SEE ON THE SATELLITE FOG PRODUCT. KEPT THE PREVIOUS FORECAST'S COVERAGE OF FREEZING FOG IN FOR THIS MORNING. CURRENT SYNOPTIC SITUATION HAS NOT CHANGED MUCH OVER THE LAST 24-HOURS. A REX BLOCK CONTINUES TO REMAIN OVER THE WESTERN UNITED STATES AT THIS TIME...WITH AN UPPER LEVEL TROUGH SPINNING OVER NORTHWESTERN CALIFORNIA. NOT EXPECTING AFTERNOON HIGHS TO RECOVER MUCH WITH READINGS SIMILAR TO YESTERDAY...IN THE SINGLE DIGITS TO TEENS. SOME AREAS MAY GET INTO THE 20S. FOR TONIGHT...THE UPPER LEVEL LOW WILL SHIFT SLIGHTLY TO THE NORTH...BUT THE BLOCK REMAINS. MID TO UPPER LEVEL MOISTURE TRIES TO MOVE NORTH...AND TEMPERATURES ARE EXPECTED TO BE A BIT WARMER THAN THIS MORNING...BUT STILL BE COLD. MANY AREAS ARE STILL EXPECTED TO GET BELOW ZERO. ALSO...ISSUED A WIND CHILL ADVISORY FOR WHITE PINE COUNTY FROM 12 AM TONIGHT THROUGH 9 AM SATURDAY. FOR SATURDAY AND SATURDAY NIGHT...CLOUDS ARE EXPECTED TO INCREASE FROM SOUTH TO NORTH DURING THE DAY. IN ADDITION...THE AREA SHOULD SEE SOME AFTERNOON TEMPERATURE RECOVERY WITH READINGS COMING INTO THE UPPER TEENS TO MID 20S. THERE COULD BE SOME VERY SLIGHT SNOW SHOWERS/FLURRIES ACROSS THE NORTH LATE IN THE DAY...BUT NO ACCUMULATION IS EXPECTED. WITH THE CLOUD COVER...OVERNIGHT LOWS ARE NOT EXPECTED TO PLUMMET...WITH READINGS IN THE SINGLE DIGITS TO TEENS. ON SUNDAY...MODELS ARE SHOWING THE UPPER TROUGH WELL NORTH OF THE AREA...SOUTHERLY FLOW WILL HELP TO BRING IN SLIGHTLY MORE MILD AIR...BUT MANY LOCATIONS WILL STILL BE BELOW NORMAL FOR THIS TIME OF YEAR WITH READINGS IN THE 20S AND 30S. AGAIN...THERE COULD BE SOME LIGHT SNOW SHOWERS ALONG THE IDAHO BORDER...BUT NO ACCUMULATIONS IN THE VALLEYS ARE EXPECTED AT THIS TIME. WINDS WILL REMAIN LIGHT. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. MODELS IN VERY GOOD AGREEMENT THROUGH THE PERIOD WITH ONLY MINOR DIFFERENCES SHOWING UP ON WEDNESDAY AND THURSDAY. AS ADVERTISED AN EL NINO TYPE PATTERN IS SETTING UP FOR NEXT WEEK. FORECAST CONFIDENCE IS INCREASING FOR A WARMER...WET AND SNOWY PATTERN FOR NEXT WEEK. SUNDAY NIGHT AND MONDAY...STRONG RIDGE TO THE EAST WITH AN UPPER LOW APPROACHING FROM THE EASTERN PACIFIC. THE FIRST PIECE OF ENERGY WILL REACH THE GREAT BASIN MONDAY WITH MOISTURE AND PRECIPITATION MAINLY ACROSS CENTRAL NEVADA WHERE AN INCH OR TWO OF SNOW IS POSSIBLE. TEMPERATURES WILL BE CLOSER TO NORMAL WITH LOWS IN THE 20S AND HIGHS IN THE UPPER 30S. TUESDAY...A BRIEF BREAK IN PRECIPITATION IS POSSIBLE MONDAY NIGHT AND TUESDAY MORNING...BEFORE ANOTHER SHORTWAVE BRINGS ANOTHER ROUND OF SNOW TO THE GREAT BASIN TUESDAY AND TUESDAY NIGHT WITH ACCUMULATING SNOW POSSIBLE. WEDNESDAY AND THURSDAY...WITH A STRONG RIDGE TO THE EAST THE WAVES THAT MOVE ACROSS THE GREAT BASIN WILL BE SLOW MOVERS SO HEAVY SNOW IS DEFINITELY POSSIBLE. TWO SEPARATE SHORTWAVES WILL MOVE MAINLY SOUTH OF THE FORECAST AREA ACROSS SOUTHERN CALIFORNIA INTO ARIZONA. BUT ENOUGH FORCING AND MOISTURE IS EXPECTED FOR SNOW OVER PORTIONS OF THE FORECAST AREA WITH THE BEST CHANCES OF ACCUMULATING SNOW ACROSS CENTRAL NEVADA WHERE THE STRONGEST DYNAMICS ARE EXPECTED. && .AVIATION...EXPECT PATCHY FOG AND STRATUS DURING THE MORNING HOURS AT KEKO AND LESSER CHANCES AT KWMC AND KELY PRODUCING IFR TO VLIFR CONDITIONS AT TIMES. WHILE KTPH WILL BE VFR WITH NO ISSUES. THE LOW VIS/CIGS SHOULD LIFT BY 17-18Z WITH VFR CONDITIONS THROUGH 03Z THAN MORE PATCHY FOG POSSIBLE AGAIN FRIDAY NIGHT MAINLY AT KEKO. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL 9 AM PST THIS MORNING FOR SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-WHITE PINE COUNTY. WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY FOR WHITE PINE COUNTY. && 86/90/90
In the hours before
Special weather statement, Jan 1, 3:19 AM PST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 319 AM PST FRI JAN 1 2016 NVZ030-031-033-034-036-038>041-011800- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...LEE...RUBY LAKE... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...WELLS... RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 319 AM PST FRI JAN 1 2016 ...EXTREMELY FRIGID TEMPERATURES EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA THROUGH THIS MORNING... BITTER COLD HAS A GRIP ON NORTHERN AND CENTRAL NEVADA THIS MORNING. MANY VALLEY LOCATIONS ARE BETWEEN 10 AND 20 DEGREES BELOW ZERO...WITH SEVERAL REMOTE OBSERVATION SITES SHOWING 20 TO 30 DEGREES BELOW ZERO. IF VENTURING OUT THIS MORNING...RESIDENTS ACROSS NORTHERN NEVADA ARE URGED TO TAKE PRECAUTIONS DUE TO THE EXTREME COLD. LIMIT YOUR OUTDOOR EXPOSURE TO A FEW MINUTES TO AVOID FROSTBITE. IF HEATING YOUR HOUSE BY PROPANE OR FUEL OIL...MAKE SURE YOUR TANKS ARE FULL. ENSURE VEHICLES ARE WINTERIZED...HAVE A STRONG BATTERY...AND IF IT IS A DIESEL MAKE SURE IT IS PLUGGED IN. DON'T FORGET YOUR PETS AND ANIMALS NEED SHELTER TO ESCAPE THE COLD AND HAVE A FRESH WATER SUPPLY. IF TRAVELING ACROSS NORTHERN NEVADA...ENSURE YOU PACK A WINTER SURVIVAL KIT. VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:42 AM PST | Wind Chill Warning | LKN | Eureka, Lander, White Pine | 6 hr |
| Jan 1, 2:42 AM PST | Wind Chill Advisory | LKN | White Pine | 30 hr |
Nearby
Wind Chill Advisories in Nevada, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.